This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Will I be OK continuing to quit Celexa cold turkey?
I have been taking Celexa for about 7 months. I started out the first month with 20 mg, and ever since have been taking 40 mg per day. Just recently I cut my last 2 pills into 4 days of 20 mg doses. Since then, about 72 hours ago, I have gone cold turkey. I am feeling the dizziness (which some people describe as electric shocks) in my head. I would like to know if this will get worse, or if not, how long will it take for these withdrawal syptoms (symptoms) to go away? Also, I do have another refill, but I don't have health insurance right now, so this is why I really am in need to quit cold turkey. So it goes back to, will I be OK and how long will the syptoms (symptoms) of withdrawal last?
It is not recommended that you go cold turkey, but each individual is different and I am sure many have. The symptoms may last either days or weeks, but probably will not get any worse. If they do, I suggest you buy a few pills from the pharmacist,and taper off more slowly. There are risks of seizure if you go off too quickly so what you are doing does carry some risk.
hi :) I was on 40mg/day of Celexa this past September and a little portion of October. I "quit cold turkey." The thing with me was, I had tried Zoloft a month or so earlier without much benefit (and nasty side effects), and Celexa was my plan B. I ended up not liking the way it made me feel, either, so my psych. took me off of the stuff. I know from research and prescription inserts, etc. that you're supposed to "wean" yourself off medications so as not to shock your system, but the thing is, I had run out of pills and my presc. for it was a "no refill." I literally just stopped taking them. For the first 4-5 days, I felt really sluggish and had a headache :( I took tylenol almost every one of those days. Other than that, I was able to carry on with things as usual. In less than one week, I felt back to normal completely. I'm not sure if any of this info is helpful to you - remember that I had only been taking the Celexa for about a month and a half - I just thought I would share my own experience. Take care.
Unfortunately, withdrawal is a very individual thing, so I can't really say for sure how long your symptoms will last. I was on Effexor XR for about nine months. I weaned myself down from two pills a day to 1 pill a day for about two weeks, and then I stopped all together. I felt nauseous, had buzzing sensations in my head, and wacky, vivid dreams for about a week. My doctor had told me that these symptoms could last around two weeks.
I am currently taking Celexa after years of taking Zoloft and other medications for my depression and anxiety. I was at 20 mg/day and then 40mg /day. I stopped taking the Celexa for a few days months ago and I felt the same feelings of dizziness and nausea. The dizziness was like coming off of a drug addiction and this worried me b/c I do not want to be addicted to this. I know I am b/c my body reacts badly when I do not take it. What is this dizziness anyway and what are the reasons?
Hey guys. I quit Celexa cold turkey 9 months ago. I was on it for one year! My advice is DO NOT DO THIS. I have become very anti-psychiatry over this period of withdrawal. Now, I'm only 17 so this withdrawal was probably more for me than for others. But I just wanted to get back to the old me. It is a very hard thing to do. I see it as if you open the door of psychopharmacology, you may never get out. There is delayed withdrawal and that happens LONG after you stop. Thats why so many go back on SSRIs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.